Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 79, NWS Detroit, MI

September 1, 2014Midland County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 1, 2014, 2:28 PM EDT for Midland County, Michigan. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2014, 2:28 PM EDT (18:28 UTC)
Expired
Sep 1, 2014, 3:16 PM EDT
In force
48 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Midland County, MI

The radar

The Grand Rapids radar (KGRR), 124 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WUUS53 KDTX 011828
SVRDTX
MIC111-011930-
/O.NEW.KDTX.SV.W.0079.140901T1828Z-140901T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
228 PM EDT MON SEP 1 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIDLAND COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 330 PM EDT

* AT 227 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTH OF SHEPHERD TO 10 MILES WEST OF
  ALMA...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COLEMAN AND OIL CITY AROUND 240 PM EDT.
  NORTH BRADLEY AND PLEASANT VALLEY AROUND 245 PM EDT.
  EDENVILLE AND SANFORD AROUND 255 PM EDT.
  HOPE AND AVERILL AROUND 300 PM EDT.
  BOMBAY AROUND 305 PM EDT.
  POSEYVILLE AND MIDLAND AROUND 315 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SANFORD...            PLEASANT VALLEY...    OIL CITY...
  MIDLAND...            EDENVILLE...          COLEMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4381 8461 4382 8460 4382 8437 4383 8437
      4383 8417 4348 8417 4348 8437 4346 8437
      4346 8460 4347 8461
TIME...MOT...LOC 1828Z 250DEG 34KT 4362 8471 4338 8483

HAIL...<.75IN
WIND...60MPH

$$

KURIMSKI
4 follow-up statements
879 
WWUS53 KDTX 011840
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
240 PM EDT MON SEP 1 2014

MIC111-011930-
/O.CON.KDTX.SV.W.0079.000000T0000Z-140901T1930Z/
MIDLAND MI-
240 PM EDT MON SEP 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIDLAND COUNTY
UNTIL 330 PM EDT...

AT 238 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OIL CITY TO SHEPHERD...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH BRADLEY AND PLEASANT VALLEY AROUND 245 PM EDT.
  EDENVILLE AND SANFORD AROUND 255 PM EDT.
  HOPE AND AVERILL AROUND 300 PM EDT.
  BOMBAY AND GORDONVILLE AROUND 305 PM EDT.
  POSEYVILLE AROUND 310 PM EDT.
  LAPORTE AND MIDLAND AROUND 315 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SANFORD...            PLEASANT VALLEY...    OIL CITY...
  MIDLAND...            EDENVILLE...          COLEMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4381 8461 4382 8460 4382 8437 4383 8437
      4383 8417 4348 8417 4348 8437 4346 8437
      4346 8460 4347 8461
TIME...MOT...LOC 1840Z 250DEG 34KT 4366 8456 4347 8466

HAIL...<.75IN
WIND...60MPH

$$

KURIMSKI
965 
WWUS53 KDTX 011849
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
249 PM EDT MON SEP 1 2014

MIC111-011930-
/O.CON.KDTX.SV.W.0079.000000T0000Z-140901T1930Z/
MIDLAND MI-
249 PM EDT MON SEP 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIDLAND COUNTY
UNTIL 330 PM EDT...

AT 247 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEASANT
VALLEY...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTER TOWNSHIP AROUND 255 PM EDT.
  GORDONVILLE AROUND 300 PM EDT.
  AVERILL AND SANFORD AROUND 305 PM EDT.
  MIDLAND AROUND 310 PM EDT.
  BOMBAY AROUND 315 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SANFORD...            PLEASANT VALLEY...    OIL CITY...
  MIDLAND...            EDENVILLE...          COLEMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4381 8461 4382 8460 4382 8437 4383 8437
      4383 8417 4348 8417 4348 8437 4346 8437
      4346 8460 4347 8461
TIME...MOT...LOC 1849Z 240DEG 39KT 4354 8454

HAIL...<.75IN
WIND...60MPH

$$

KURIMSKI
991 
WWUS53 KDTX 011903
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
303 PM EDT MON SEP 1 2014

MIC111-011930-
/O.CON.KDTX.SV.W.0079.000000T0000Z-140901T1930Z/
MIDLAND MI-
303 PM EDT MON SEP 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIDLAND COUNTY
UNTIL 330 PM EDT...

AT 301 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SANFORD...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  AVERILL AND POSEYVILLE AROUND 310 PM EDT.
  MIDLAND AROUND 315 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  SANFORD...            PLEASANT VALLEY...    OIL CITY...
  MIDLAND...            EDENVILLE...          COLEMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4381 8461 4382 8460 4382 8437 4383 8437
      4383 8417 4348 8417 4348 8437 4346 8437
      4346 8460 4347 8461
TIME...MOT...LOC 1903Z 240DEG 39KT 4358 8436

HAIL...<.75IN
WIND...60MPH

$$

KURIMSKI
019 
WWUS53 KDTX 011916
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EDT MON SEP 1 2014

MIC111-011926-
/O.CAN.KDTX.SV.W.0079.000000T0000Z-140901T1930Z/
MIDLAND MI-
316 PM EDT MON SEP 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR MIDLAND COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4381 8461 4382 8460 4382 8437 4383 8437
      4383 8417 4348 8417 4348 8437 4346 8437
      4346 8460 4347 8461
TIME...MOT...LOC 1916Z 240DEG 39KT 4365 8419

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:14 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 1, 1:14 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
114 PM EDT MON SEP 1 2014

.AVIATION...

//DISCUSSION...

LOW STRATUS CONTINUES TO MIX UP TO LOW VFR DIURNALLY FORCED CU.
EXPECT THIS TREND TO CONTINUE THROUGH THE NEAR TERM. ATTENTION
THEN TURNS TOWARD TSTORM CHANCES THIS AFTERNOON. CAPPING WILL
LIMIT POTENTIAL SOUTH OF KPTK SO TSHRA WAS REMOVED FOR THESE
LOCATIONS AS THE PROBABILITY IS NOW TOO LOW TO WARRANT A MENTION
IN THE TAFS. EXPECTATIONS REMAIN UNCHANGED FROM KFNT NORTH
UPSTREAM ACTIVITY IS MORE CERTAIN TO MOVE IN THIS AFTERNOON. LOW CLOUDS AND
PERHAPS A VISIBILITY RESTRICTION WILL BE POSSIBLE BEHIND THE FRONT
LATE TONIGHT BUT ONCE AGAIN EXPECT PRECIP POTENTIAL TO REMAIN
RATHER LOW WITH THE BULK OF 12Z GUIDANCE HOLDING ACTIVITY SOUTH OF
THE MICHIGAN BORDER.

FOR DTW...ALTHOUGH CONFIDENCE IN TSTORMS HAS DECREASED...IT AT LEAST
REMAINS PLAUSIBLE. THE BEST TIME FOR A THUNDERSTORM TO IMPACT THE
AIRPORT WILL BE 21Z-23Z THIS AFTERNOON. CONFIDENCE IN SHOWER
COVERAGE TOWARD MORNING IS ALSO QUITE LOW. ELECTED TO ELIMINATE
SPECIFIC MENTION FROM THE TAF UNTIL POTENTIALLY IMPACTED AREA BECOMES
MORE CLEAR.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILINGS BELOW 5KFT THIS AFTERNOON AND LATE TONIGHT

* LOW CONFIDENCE THAT A TSTORM WILL IMPACT KDTW

&&

.PREV DISCUSSION...ISSUED 1227 PM EDT MON SEP 1 2014

UPDATE...

MOST OF SOUTHEAST MICHIGAN REMAINS SHROUDED IN LOW AND MID-LEVEL
CLOUDS EARLY THIS AFTERNOON, ALTHOUGH THE LATEST TRENDS ON VISIBLE
INDICATE THAT THE STRATUS DECK HAS BEGUN TO EVOLVE TOWARD A
DIURNALLY FORCED CU FIELD. AS A RESULT, TEMPERATURES HAVE RISEN INTO
THE MID TO UPPER 70S FROM WESTERN LOWER MI NORTHEASTWARD INTO THE
THUMB WHILE DEWPOINTS REMAIN LOCKED IN AROUND 70 DEGREES.

THE STOUT 600MB CAP INDICATED ON THIS MORNING'S SOUNDING REMAINS THE
ONLY IMPEDANCE, ALBEIT A POTENTIALLY SIGNIFICANT ONE, TO WIDESPREAD
SEVERE WEATHER THIS AFTERNOON. CAP NOTWITHSTANDING, THERMODYNAMIC
PROFILES ARE IMPRESSIVE. MODERATE DESTABILIZATION IS STILL FAVORED
GIVEN THE ABUNDANCE OF LOW-LEVEL MOISTURE AND SURFACE TEMPERATURES
ALREADY PUSHING UPPER 70S AT NOON. 0-6KM BULK SHEAR FEATURING
VEERING THROUGH THE LOWEST 1.5KM AGL AND AFOREMENTIONED DEGREE OF
DESTABILIZATION WILL SUPPORT AN INITIAL CONVECTIVE MODE OF
SUPERCELLS. ANY SUPERCELLS WILL CARRY TORNADIC POTENTIAL GIVEN
FAVORABLE THERMODYNAMIC PROFILES FOR STRETCHING IN THE LOWEST
LEVELS, VEERED SFC-1KM WIND PROFILES, AND REASONABLY LOW LCLS OF
700-900M. UNIDIRECTIONAL MID-LEVEL WIND PROFILE AND PLENTY DRY AIR
WOULD THEN SUPPORT A QUICK EVOLUTION TOWARD DOWNDRAFT MODULATED
CONVECTION AND A CORRESPONDING EVOLUTION TOWARD DYNAMIC BOWS EARLY
IN THE CONVECTIVE CYCLE. GIVEN THE HIGH FREEZING LEVELS, THE LACK
OF MESOCYCLONE FORCING WITHIN BOWS WILL TEND TO LIMIT THE THREAT
TO WIND ONLY.

IN SPITE OF THE RIPE ENVIRONMENT, CAPPING LOOMS LARGE. THE 12Z NAM12
ALLOWS ENCROACHING HEIGHT FALLS TO USHER IN SUFFICIENT MID-LEVEL
COOLING SUPPORTIVE OF STRONG, DEEP CONVECTION THROUGH THE
EARLY/MID AFTERNOON. AT THE SAME TIME, THE LAST SEVERAL RUNS OF
THE RAP IS CONSIDERABLY SLOWER COOLING THE COLUMN AND LIMITS ANY
SEVERE THREAT TO THE SAGINAW VALLEY AREA WHERE MID-LEVEL
COOLING/FORCING WILL BE MAXIMIZED. THE SOLUTION SPACE REMAINS WIDE
OPEN AND CONFIDENCE IN SEVERE WX IS CORRESPONDINGLY LOW. AT THIS
POINT, EVEN COVERAGE OF CONVECTION SEEMS TO BE IN QUESTION,
PARTICULARLY IF THE LATEST NON NAM GUIDANCE IS TO BE BELIEVED. IN
PURSUIT OF CLARITY, AN 18Z SOUNDING IS FORTHCOMING.

PREV DISCUSSION...ISSUED 405 AM EDT MON SEP 1 2014

SHORT TERM... TODAY AND TONIGHT

THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER WILL BE THE
PRIMARY SUBJECT OF THE FORECAST FOR TODAY AND TONIGHT AS INGREDIENTS
COME TOGETHER FOR AN ACTIVE AFTERNOON AND EVENING AROUND SE
MICHIGAN. A FEW ELEVATED SHOWERS OR WEAK THUNDERSTORMS WILL BE
POSSIBLE DURING THE MORNING AS THE WARM SECTOR OF THE BROAD LOW
PRESSURE SYSTEM BUILDS INTO LOWER MICHIGAN. EXPECT THIS TO BE
FOLLOWED BY SURFACE BASED STORMS LIKELY INITIATING IN THE LEE OF
LAKE MICHIGAN EARLY TO MID AFTERNOON AND PROGRESSING THROUGH SE
MICHIGAN AS THE LEADING EDGE OF THE UPPER WAVE/MCV REMNANTS INTERACT
WITH THE LOW LEVEL MOISTURE AXIS DURING PEAK HEATING. A SECOND ROUND
OF STORMS IS THEN LIKELY TO INITIATE ALONG AND AHEAD OF THE COLD
FRONT AND FOLLOW THE AFTERNOON STORMS THROUGH OUR AREA MID EVENING
THROUGH THE OVERNIGHT.

EARLY MORNING IR SATELLITE IMAGERY INDICATES STRONGLY WARMING CLOUD
TOPS ASSOCIATED WITH THE UPSTREAM CONVECTION WHICH SUPPORTS THE
DISSIPATING TREND ADVERTISED IN MODEL DATA AND THE SCENARIO OF NEW
DEVELOPMENT OVER LOWER MICHIGAN DURING THE DAY. THIS DISSIPATING
TREND IS HAPPENING SOON ENOUGH TO ALLOW DEBRIS CLOUDS TO ERODE
AND/OR GET CARRIED TO OUR WEST AND NORTH BY THE SOUTHWEST FLOW
ALOFT. THAT LEAVES JUST PATCHY MID CLOUDS...ALONG WITH AREAS OF FOG
AND LOW STRATUS...AS A MINIMAL OBSTRUCTION TO STRONG SURFACE HEATING
TO START THE DAY. IT THEN SEEMS REASONABLE TO ASSUME MAX TEMPS OF
80-85 WILL BE REACHABLE WITH SURFACE DEWPOINT AROUND 70 CARRYING
0-1KM LAYER CAPE TOWARD 1500 J/KG. A SURFACE PARCEL AT 85/72
GENERATES SURFACE BASED CAPE NEAR 2500 J/KG AS A WORST CASE
SCENARIO. THESE VALUES ARE PLENTY HIGH ENOUGH TO INTERACT WITH A
STRENGTHENING UNIDIRECTIONAL WIND PROFILE INCREASING TO NEAR 40 KNOTS
OF BULK SHEAR IN THE 0-6KM LAYER...WITH MOST OF THAT IN THE 0-3KM
LAYER. THIS WILL ALLOW DISCRETE CELLS TO DEVELOP SUPERCELL CHARACTER
EARLY ON WITH SPLITS AND MERGERS GROWING UPSCALE INTO LINEAR SEGMENTS
AS CONVECTION MATURES LATE AFTERNOON INTO EARLY EVENING. DAMAGING
WIND WILL BE THE PRIMARY HAZARD. LARGE HAIL WILL BE POSSIBLE BUT
LIKELY LIMITED TO ONLY THE STRONGEST MESO ENHANCED UPDRAFTS DUE TO
HIGH FREEZING LEVEL. IT IS ALSO IMPORTANT TO NOTE THAT MODEL
SOUNDINGS INDICATE CAPE EXCEEDING 300 J/KG IN THE LOWEST 3 KM ALONG
WITH 0-3 KM HELICITY AROUND 200 M2/S2 AND LCL BETWEEN 3500 AND 4000
FT. THESE ARE FAVORABLE PARAMETERS FOR TORNADOGENESIS.

ROUND TWO OF STORMS WILL BE TRIGGERED BY THE COLD FRONT WEST OF LAKE
MICHIGAN DURING THE LATE AFTERNOON. SEVERE POTENTIAL WITH THIS
ACTIVITY WILL BE LOWER BY THE TIME IT REACHES OUR AREA TOWARD LATE
EVENING INTO THE OVERNIGHT...BOTH DUE TO THE DOWNSIDE OF DAYTIME
HEATING AND THE PRECEDING STORMS. HEAVY RAINFALL MAY END UP BEING
THE MAIN CONCERN AS THE THE SLOW MOVING COLD FRONT ENDS UP THE FOCUS
OF LARGE SCALE SUPPORT FROM THE ENTRANCE REGION OF THE UPPER JET AND
CONTINUED LOW LEVEL MOISTURE TRANSPORT. THIS WILL DEPEND ON HOW MUCH
POST FRONTAL/ELEVATED CONVECTION IS ABLE TO OCCUR WHICH THE MODELS
SUGGEST WILL BE MINIMAL...INSTEAD FOCUSING ADDITIONAL RAINFALL ALONG
AND AHEAD OF THE FRONT THROUGH SUNRISE TUESDAY.

LONG TERM...

WARMER/ABOVE NORMAL TEMPERATURES APPEAR TO BE IN STORE FOR THE FIRST
SEVERAL DAYS OF SEPTEMBER.

BROAD UPPER LEVEL TROUGH WILL BE SWINGING THROUGH THE CENTRAL GREAT
LAKES ON TUESDAY...AND IT APPEARS THE SURFACE COLD FRONT/MOISTURE
AXIS WILL HAVE CLEARED SOUTHEAST MICHIGAN AROUND 12Z TUESDAY...WITH
A DRAMATIC DRYING TREND TAKING PLACE AS PW VALUES AROUND 2 INCHES
NEAR THE OHIO BORDER ARE JUST ABOUT CUT IN HALF TO AROUND 1 INCH.
HOWEVER...THERE IS AN EMBEDDED STRONG SHORTWAVE QUICKLY TRACKING OUT
OF EASTERN IOWA EARLY TUESDAY MORNING...AND NEED TO ACCOUNT FOR THE
POSSIBILITY OF THE FLOW OUT AHEAD OF THIS FEATURE A BIT MORE
BACKED...SLOWING THE PROGRESS OF THE FRONTAL BOUNDARY TO THE
SOUTH...AND CARRY LOW CHANCE POPS...AS DAYTIME SURFACE BASED
INSTABILITY SETS IN AS WELL...WITH AROUND 1000 J/KG TO WORK WITH PER
00Z NAM. ALTHOUGH...THE 00Z GFS IS DRIER AND DECIDEDLY MORE
ANTICYCLONIC AT THE SURFACE...WHILE THE CANADIAN IS THE WETTEST.

SHORT LIVED ENERGETIC ZONAL FLOW OVER THE NORTHERN CONUS TUESDAY
NIGHT WITH STRONGER UPPER WAVE DIVING SOUTHEAST THROUGH THE PACIFIC
NORTHWEST. HEIGHTS WILL REBOUND OVER THE EASTERN CONUS
WEDNESDAY/THURSDAY WITH FAVORABLE DEEP SOUTHWEST FLOW AROUND SURFACE
HIGH CENTERED OVER THE EASTERN SEABOARD. HIGHS THE 80S APPEAR IN
THE OFFING...AS 850 MB TEMPS RISE TOWARD 20 C ON THURSDAY...AND
REACH OR POSSIBLY SLIGHTLY EXCEED 20 C ON FRIDAY...WHICH MAKES A RUN
TOWARD A 90 DEGREE DAY A REAL POSSIBILITY. HOWEVER...A COLD FRONT
WILL PROBABLY ALREADY BE ARRIVING...SUPPORTING CLOUDS AND A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS...WHICH OF COURSE WOULD HINDER
MAXES. MUCH LOWER CHANCE OF PRECIPITATION ON THURSDAY AS WARM FRONT
LIFTS THROUGH THE WESTERN GREAT LAKES.

MARINE...

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND CONTINUE
TONIGHT AS A COLD FRONT MOVES THROUGH LAKE HURON AND LOWER MICHIGAN.
SOME OF THESE STORMS MAY BE SEVERE. HIGH PRESSURE WILL BUILD INTO
THE REGION BEHIND THIS FRONT ON TUESDAY...WHICH WILL REMAIN IN
CONTROL OF THE WEATHER THROUGH THURSDAY...PROVIDING FAVORABLE
BOATING CONDITIONS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....JVC
UPDATE.......JVC
SHORT TERM...BT
LONG TERM....SF
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 1, 4:18 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
418 AM EDT MON SEP 1 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-020830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
418 AM EDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY DURING THE AFTERNOON THROUGH TONIGHT...AND
SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN TIME WINDOW FOR
SEVERE WEATHER POTENTIAL WILL BE FROM 3 PM TO 9 PM. DAMAGING WIND
GUSTS GREATER THAN 60 MPH WILL BE THE PRIMARY HAZARD ALONG WITH
HEAVY RAINFALL AND LOCALIZED FLOODING. HAIL UP TO ABOUT 1 INCH WILL
ALSO BE POSSIBLE...AND THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING A TORNADO. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT
35 MPH.

A COLD FRONT WILL TRAIL LOW PRESSURE OVER NORTHERN ONTARIO TODAY.
WARM AND HUMID AIR STREAMING INTO LOWER MICHIGAN AHEAD OF THIS
SYSTEM WILL FUEL THUNDERSTORMS. THE COMBINATION OF STRONG
INSTABILITY AND A STRONG WIND FIELD WILL MAKE IT POSSIBLE FOR SOME
OF THE STORMS TO BECOME SEVERE DURING MID AFTERNOON THROUGH MID
EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY DURING THE
LATE EVENING THROUGH THE OVERNIGHT WHICH WILL BE CARRIED IN BY THE
SLOW MOVING COLD FRONT MAKING HEAVY RAINFALL POSSIBLE THROUGH
SUNRISE TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LINGERING THUNDERSTORM IS POSSIBLE ON TUEDAY...OTHERWISE THE
NEXT CHANCE WILL BE ON FRIDAY AHEAD OF THE NEXT COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND
EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-020830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
418 AM EDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY DURING THE AFTERNOON THROUGH TONIGHT...AND
SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN TIME WINDOW FOR
SEVERE WEATHER POTENTIAL WILL BE FROM 3 PM TO 9 PM. DAMAGING WIND
GUSTS GREATER THAN 60 MPH WILL BE THE PRIMARY HAZARD ALONG WITH
HEAVY RAINFALL. HAIL UP TO ABOUT 1 INCH WILL ALSO BE
POSSIBLE...AND THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING A
WATERSPOUT. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 30 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LINGERING THUNDERSTORM IS POSSIBLE ON TUEDAY...OTHERWISE THE
NEXT CHANCE WILL BE ON FRIDAY AHEAD OF THE NEXT COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND
EVENING.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Sep 1, 1:52 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
152 PM EDT MON SEP 1 2014

MIZ047-011845-
MIDLAND-
152 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES WEST OF
COLEMAN TO 38 MILES SOUTHWEST OF COLEMAN TO 58 MILES SOUTHWEST OF
COLEMAN...MOVING NORTHEAST AT 40 MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  OIL CITY AND PLEASANT VALLEY BY 245 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

OROW
Special weather statement, Sep 1, 2:05 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
205 PM EDT MON SEP 1 2014

MIZ053-011930-
SAGINAW-
205 PM EDT MON SEP 1 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 48 MILES WEST OF
FREELAND TO 51 MILES WEST OF ST. CHARLES TO 68 MILES WEST OF
CHESANING...MOVING EAST AT 40 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MERRILL BY 310 PM EDT...
  MARION SPRINGS BY 320 PM EDT...
  FREELAND BY 325 PM EDT...
  ST. CHARLES BY 330 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

OROW

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:09 PM EDTSpecial Marine WarningDTX96 min
Sep 1, 4:00 PM EDTAreal Flood AdvisoryDTXBay, Midland, Saginaw6 hr
Sep 1, 4:32 PM EDTSpecial Marine WarningDTX88 min
Sep 1, 6:09 PM EDTSpecial Marine WarningDTX66 min
Sep 1, 6:21 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair42 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.